MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the zxt225 +16.0 diopter intraocular lens (iol) was implanted in the patient's left eye (os) on (b)(6) 2017.The patient visited the doctor on (b)(6) 2017, and complained of pseudopakia ou (both eyes).The patient was frustrated that he could not read, which was affecting his work.He bought +1.25 otc (over-the-counter) glasses with no help.Intermediate vision has improved.Distance vision os stable; fuzzy od (right eye).Also noted was halos.Uncorrected visual acuity od: 20/100-2 distance; ph (pinhole) 20/80-2; j5 near.The lens was explanted on (b)(6) 2018, due to lack of near vision.The incision was enlarged to remove the lens but no vitrectomy was performed and no patient injury was reported.Another manufacturer's lens was implanted as a replacement.The patient was reported to be fine when discharged.No further information was provided.This report is to record the lens in the right eye.A separate mdr will be filed for the lens in the left eye.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 08/22/2018.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed that the lens was cut in pieces, most probably to make the explant possible.Considering the condition of the lens additional analysis was not possible.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7737448
Report Number9614546-2018-00737
Device Sequence Number16398567
Product Code POE
UDI-Device Identifier05050474605718
UDI-Public(01)05050474605718(17)211014
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer09/06/2018
10/25/2020
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date09/18/2018
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005